Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 78, NWS Houston/Galveston, TX

April 20, 20125 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 20, 2012, 4:14 PM CDT for 5 counties in Texas. It was in force for 28 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2012, 4:14 PM CDT (21:14 UTC)
Expired
Apr 20, 2012, 4:42 PM CDT
In force
28 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Harris County, TX, Liberty County, TX

The radar

The Houston radar (KHGX), 40 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 4:24 PM CDTTSTM WND GST 424 Ssw Baytown, TX42 MPH WIND GUST RECORDED AT MORGANS POINT.
Apr 20, 4:27 PM CDTHAIL 0.25Webster, TXPEA SIZED HAIL ON BAY AREA BOULEVARD AT HIGHWAY 3.
Apr 20, 4:32 PM CDTHAIL 1.75La Marque, TXGOLFBALL SIZED HAIL IN LA MARQUE AT THE PUBLIC WORKS DEPARTMENT.
Apr 20, 4:44 PM CDTHAIL 0.88La Marque, TXNICKEL SIZED HAIL AT THE LA MARQUE FIRE STATION AT CEDAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 12:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-419 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WUUS54 KHGX 202114
SVRHGX
TXC039-071-167-201-291-202200-
/O.NEW.KHGX.SV.W.0078.120420T2114Z-120420T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
414 PM CDT FRI APR 20 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN BRAZORIA COUNTY IN SOUTHEASTERN TEXAS...
  CHAMBERS COUNTY IN SOUTHEASTERN TEXAS...
  GALVESTON COUNTY IN SOUTHEASTERN TEXAS...
  EXTREME SOUTHEASTERN HARRIS COUNTY IN SOUTHEASTERN TEXAS...
  EXTREME SOUTHEASTERN LIBERTY COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 500 PM CDT

* AT 409 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CROSBY 
  TO 16 MILES SOUTHWEST OF SHOREACRES TO FRIENDSWOOD...AND MOVING 
  EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING 
  WINDS.

* LOCATIONS IMPACTED INCLUDE...
  BAYTOWN...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...ALVIN...
  DICKINSON...LA MARQUE...SANTA FE...BACLIFF...WEBSTER...
  NASSAU BAY...TAYLOR LAKE VILLAGE...SAN LEON...EL LAGO...WINNIE...
  KEMAH...MONT BELVIEU...ANAHUAC...
  BAYOU VISTA AND STOWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 2997 9435 2956 9436 2926 9478 2944 9532
      2966 9503 3002 9506
TIME...MOT...LOC 2109Z 282DEG 41KT 2994 9501 2965 9499 2948 9521 

$$
3 follow-up statements
401 
WWUS54 KHGX 202121
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
421 PM CDT FRI APR 20 2012

TXC039-202210-
/O.CAN.KHGX.SV.W.0078.000000T0000Z-120420T2200Z/
BRAZORIA TX-
421 PM CDT FRI APR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN 
BRAZORIA COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED 
OUT OF THE WARNED AREA. THEREFORE THE WARNING 
HAS BEEN CANCELLED. 

LAT...LON 2950 9460 2953 9477 2934 9473 2930 9477
      2930 9479 2935 9482 2954 9478 2969 9469
      2979 9473 2956 9501 2949 9491 2933 9490
      2939 9518 2947 9521 2965 9492 3000 9497
      2996 9446 2988 9444 2988 9436 2956 9436
TIME...MOT...LOC 2119Z 282DEG 41KT 2992 9490 2963 9488 2946 9510 

$$

TXC071-167-201-291-202200-
/O.CON.KHGX.SV.W.0078.000000T0000Z-120420T2200Z/
GALVESTON TX-LIBERTY TX-CHAMBERS TX-HARRIS TX-
421 PM CDT FRI APR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM 
CDT FOR GALVESTON...EXTREME SOUTHEASTERN LIBERTY...CHAMBERS AND 
EXTREME SOUTHEASTERN HARRIS COUNTIES...

AT 417 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MONT 
BELVIEU TO 12 MILES SOUTHWEST OF SHOREACRES TO LEAGUE CITY...MOVING 
EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING 
WINDS.

LOCATIONS IMPACTED INCLUDE...
LEAGUE CITY...TEXAS CITY...DICKINSON...LA MARQUE...SANTA FE...
BACLIFF...NASSAU BAY...SAN LEON...EL LAGO...WINNIE...KEMAH...MONT 
BELVIEU...ANAHUAC...STOWELL...OLD RIVER-WINFREE...CLEAR LAKE 
SHORES AND COVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 2950 9460 2953 9477 2934 9473 2930 9477
      2930 9479 2935 9482 2954 9478 2969 9469
      2979 9473 2956 9501 2949 9491 2933 9490
      2939 9518 2947 9521 2965 9492 3000 9497
      2996 9446 2988 9444 2988 9436 2956 9436
TIME...MOT...LOC 2117Z 282DEG 41KT 2992 9490 2963 9488 2946 9510 

$$
372 
WWUS54 KHGX 202129
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
429 PM CDT FRI APR 20 2012

TXC201-202210-
/O.CAN.KHGX.SV.W.0078.000000T0000Z-120420T2200Z/
HARRIS TX-
429 PM CDT FRI APR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN HARRIS 
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED/MOVED 
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. 

LAT...LON 2954 9447 2950 9460 2957 9457 2952 9478
      2930 9477 2953 9479 2948 9491 2933 9491
      2938 9514 2948 9495 2954 9502 2962 9471
      2964 9470 2969 9469 2972 9469 2978 9475
      2966 9489 2994 9490 2988 9440 2987 9440
TIME...MOT...LOC 2128Z 287DEG 25KT 2985 9483 2962 9488 2940 9504 

$$

TXC071-167-291-202200-
/O.CON.KHGX.SV.W.0078.000000T0000Z-120420T2200Z/
GALVESTON TX-LIBERTY TX-CHAMBERS TX-
429 PM CDT FRI APR 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM 
CDT FOR GALVESTON...EXTREME SOUTH CENTRAL LIBERTY AND CHAMBERS 
COUNTIES...

AT 426 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OLD 
RIVER-WINFREE TO 15 MILES SOUTH OF SHOREACRES TO DICKINSON...MOVING 
EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING 
WINDS.

LOCATIONS IMPACTED INCLUDE...
TEXAS CITY...LA MARQUE...SANTA FE...SAN LEON...MONT BELVIEU...
ANAHUAC...OLD RIVER-WINFREE AND COVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY 
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST 
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO 
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 2954 9447 2950 9460 2957 9457 2952 9478
      2930 9477 2953 9479 2948 9491 2933 9491
      2938 9514 2948 9495 2954 9502 2962 9471
      2964 9470 2969 9469 2972 9469 2978 9475
      2966 9489 2994 9490 2988 9440 2987 9440
TIME...MOT...LOC 2126Z 287DEG 25KT 2985 9483 2962 9488 2940 9504 

$$
903 
WWUS54 KHGX 202142
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
442 PM CDT FRI APR 20 2012

TXC167-291-071-202210-
/O.CAN.KHGX.SV.W.0078.000000T0000Z-120420T2200Z/
GALVESTON TX-LIBERTY TX-CHAMBERS TX-
442 PM CDT FRI APR 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GALVESTON...EXTREME 
SOUTH CENTRAL LIBERTY AND CHAMBERS COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED/MOVED 
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. 

LAT...LON 2954 9447 2950 9460 2957 9457 2952 9478
      2930 9477 2953 9479 2948 9491 2933 9491
      2938 9514 2948 9495 2954 9502 2962 9471
      2964 9470 2969 9469 2972 9469 2978 9475
      2966 9489 2994 9490 2988 9440 2987 9440
TIME...MOT...LOC 2142Z 282DEG 41KT 2985 9483 2962 9488 2940 9504 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:44 PM CDT, 30 minutes earlier.

Area forecast discussion, Apr 20, 3:44 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
344 PM CDT FRI APR 20 2012

.DISCUSSION...
LINE OF STRONG TO SEVERE THUNDERSTORMS CONTINUES TO PUSH EASTWARD
ACROSS THE REGION THIS AFTERNOON AHEAD OF A FAST MOVING COLD
FRONT. THIS LINE WILL REACH THE COAST BY EARLY EVENING WITH ONLY
VERY LIGHT RAIN PERSISTING THROUGH LATE EVENING BEHIND THE FRONT.
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST
TEXAS BUT THE THREAT WILL BE DIMINISHING ACROSS OUR NORTHWESTERN
COUNITES OVER THE NEXT FEW HOURS AND WE WILL LIKELY BEGIN REMOVING
SOME COUNTIES BEFORE THE WATCH EXPIRATION.

DRIER AND COOLER AIR WILL BEGIN TO MOVE INTO THE REGION LATE
TONIGHT IN THE WAKE OF THE FRONT. SATURDAY LOOKS TO BE BREEZY WITH
SUSTAINED WINDS AROUND 15-20 MPH WITH GUSTS AROUND 25 MPH AS THE
PRESSURE GRADIENT WILL REMAIN RATHER TIGHT ACROSS THE REGION.
WINDS WILL BEGIN TO RELAX ON SUNDAY WITH AN EXTENDED PERIOD OF
PLEASANT WEATHER EXPECTED THROUGH THE MIDDLE OF NEXT WEEK.
SEASONABLE TEMPERATURES AND DRY WEATHER ARE EXPECTED WITH RETURN
FLOW RESUMING AROUND MIDWEEK. 38

&&

.MARINE...
COLD FRONT SHOULD PUSH OFF THE COAST THIS EVENING. STRONG NORTHERLY
WINDS ARE EXPECTED MAINLY AFTER MIDNIGHT AND WILL KEEP SCA IN PLACE
INTO SATURDAY. OFFSHORE WAVES SHOULD BUILD TO ROUGH LEVELS THROUGH
SAT MORNING AND PERSIST INTO THE AFTERNOON. WINDS AND SEAS SLOWLY
DIMINISH SAT NIGHT INTO SUN. LOW TO MODERATE WINDS AND SEAS ARE
EXPECTED FOR EARLY NEXT WEEK. HIGH PRESSURE OVER THE AREA FOR EARLY
NEXT WEEK WILL BEGIN TO MOVE EAST AND RETURN FLOW SETS UP WED/THU OF
NEXT WEEK. SEAS SHOULD THEN BEGIN TO BUILD FOR THE END OF THE WEEK.

39

&&

.AVIATION...
COLD FRONT WORKING INTO SE TX NOW SHOULD FORCE CONVECTION ALONG IT
WITH SOME SEGMENTS OF SEVERE STORMS. CONVECTION SHOULD BE ENDING FOR
NORTHERN TERMINALS SUCH AS KCLL/UTS. CONVECTION SHOULD AFFECT
HOUSTON TERMINALS THE NEXT HOUR OR TWO THROUGH 22/23Z. CONVECTION
SHOULD PUSH OFF THE COAST AROUND 00Z THIS EVENING. MAY HAVE BRIEF
PERIODS OF MVFR/IFR CIGS WITH THE CONVECTION AND GUSTY WINDS BEHIND
THE FRONT. NORTHERLY WINDS SHOULD CONTINUE TONIGHT AND TOMORROW WITH
CLEARING SKIES.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      49  74  51  80  55 /  10   0   0   0   0
HOUSTON (IAH)              53  75  53  81  57 /  40   0   0   0   0
GALVESTON (GLS)            60  73  61  77  63 /  50   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM CDT SATURDAY FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...38
AVIATION/MARINE...39
Hazardous weather outlook, Apr 20, 5:06 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
506 AM CDT FRI APR 20 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-211015-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
506 AM CDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO SOUTHEAST TEXAS THIS AFTERNOON AND
PUSH OFF THE COAST EARLY THIS EVENING. SCATTERED SHOWERS AND
THUNDERSTORMS MAY DEVELOP ALONG THE BOUNDARY. DUE TO A WARM LAYER
OF AIR ALOFT....CONDITIONS ARE NOT PARTICULARLY FAVORABLE FOR A
WIDESPREAD THREAT OF SEVERE WEATHER. HOWEVER...ISOLATED STRONG TO
SEVERE CELLS REMAIN A SLIGHT POSSIBILITY WITH HAIL AND DAMAGING
WINDS THE PRIMARY THREAT. ANYONE PLANNING OUTDOOR ACTIVITIES THIS
EVENING SHOULD PLAN FOR SOME WIND GUSTS TO 25 MPH IN THE WAKE OF
THE FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

GMZ330-335-350-355-370-375-211015-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
506 AM CDT FRI APR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS FORECAST TO PUSH OFF THE COAST EARLY THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG
THE BOUNDARY AND A FEW CELLS COULD BE STRONG TO SEVERE. WINDS WILL
SHIFT TO THE NORTH AND INCREASE TO 20 TO 30 KNOTS WITH SOME HIGHER
GUSTS IN THE WAKE OF THE FRONT. A SMALL CRAFT ADVISORY IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG OFFSHORE WINDS WILL LIKELY CONTINUE THROUGH THE DAY
SATURDAY AND ADVISORIES WILL LIKELY CONTINUE FOR ELEVATED WINDS
AND SEAS. TIDES WILL ALSO FALL BELOW NORMAL. WINDS AND SEAS SHOULD
BEGIN LOWERING SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 20, 2:00 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
200 PM CDT FRI APR 20 2012

TXZ196>199-210>213-226-201945-
HARRIS TX-WASHINGTON TX-AUSTIN TX-WHARTON TX-COLORADO TX-WALLER TX-
GRIMES TX-MONTGOMERY TX-BRAZOS TX-
200 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS...
WASHINGTON...AUSTIN...NORTH CENTRAL WHARTON...COLORADO...WALLER...
GRIMES...WEST CENTRAL MONTGOMERY AND SOUTHEASTERN BRAZOS COUNTIES
UNTIL 245 PM CDT...

AT 200 PM CDT...WEATHER SERVICE RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NAVASOTA TO COLUMBUS MOVING EAST AT
20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NAVASOTA...HEMPSTEAD...SEALY...PRAIRIE VIEW...COLUMBUS...BELLVILLE...
EAGLE LAKE...WALLER...MAGNOLIA...SAN FELIPE...PINE ISLAND...
MONTGOMERY AND TODD MISSION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
FRIDAY EVENING FOR EAST CENTRAL TEXAS.

LAT...LON 3042 9616 3041 9562 2954 9618 2958 9667
TIME...MOT...LOC 1900Z 279DEG 19KT 3035 9611 2955 9662
Local storm report, Apr 20, 2:27 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
227 PM CDT FRI APR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             5 E COLUMBUS            29.70N 96.47W
04/20/2012  E0.75 INCH       COLORADO           TX   TRAINED SPOTTER

            DIME SIZED HAIL

&&

PKUHN
Special weather statement, Apr 20, 2:31 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
231 PM CDT FRI APR 20 2012

TXZ210-226-235-202030-
JACKSON TX-WHARTON TX-COLORADO TX-
231 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JACKSON...WEST
CENTRAL WHARTON AND SOUTH COLORADO COUNTIES UNTIL 330 PM CDT...

AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR EZZELL MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS UP TO 40 MPH AND
FREQUENT DANGEROUS LIGHTNING WILL BE LIKELY WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
JACKSON...WEST CENTRAL WHARTON AND EXTREME SOUTH
CENTRAL COLORADO COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 2918 9678 2934 9656 2934 9641 2907 9645
      2914 9682
TIME...MOT...LOC 1931Z 276DEG 21KT 2925 9683
Special weather statement, Apr 20, 2:43 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
243 PM CDT FRI APR 20 2012

TXZ177-202030-
WALKER TX-
243 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR WALKER COUNTY UNTIL 330 PM CDT...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HUNTSVILLE...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
FRIDAY EVENING FOR SOUTHEASTERN TEXAS.

LAT...LON 3062 9537 3071 9575 3085 9573 3093 9545
TIME...MOT...LOC 1939Z 273DEG 26KT 3079 9567
Special weather statement, Apr 20, 2:53 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
253 PM CDT FRI APR 20 2012

TXZ199-212-213-227-202045-
HARRIS TX-FORT BEND TX-WALLER TX-MONTGOMERY TX-
253 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARRIS...NORTH CENTRAL FORT
BEND...SOUTHEASTERN WALLER AND SOUTHEASTERN MONTGOMERY COUNTIES
UNTIL 345 PM CDT...

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM TOMBALL TO KATY...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRING...THE WOODLANDS...MISSION BEND...BELLAIRE...HUMBLE...ALDINE...
WEST UNIVERSITY PLACE...KATY...JERSEY VILLAGE...TOMBALL...HUNTERS
CREEK VILLAGE...BUNKER HILL VILLAGE...SPRING VALLEY...PINEY POINT
VILLAGE...OAK RIDGE NORTH...HEDWIG VILLAGE...PORTER HEIGHTS...
SOUTHSIDE PLACE...HILSHIRE VILLAGE AND STAGECOACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
FRIDAY EVENING FOR SOUTHEASTERN TEXAS.

LAT...LON 2968 9546 2971 9596 3016 9572 3017 9514
TIME...MOT...LOC 1952Z 271DEG 24KT 3009 9567 2967 9591
Special weather statement, Apr 20, 3:55 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
355 PM CDT FRI APR 20 2012

TXZ235>237-202145-
JACKSON TX-MATAGORDA TX-BRAZORIA TX-
355 PM CDT FRI APR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
MATAGORDA AND BRAZORIA COUNTIES UNTIL 445 PM CDT...

AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM 40 MILES SOUTHWEST OF VAN VLECK TO 5 MILES EAST OF POINT
COMFORT...AND MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE JACKSON...BAY CITY...FREEPORT...SWEENY...BRAZORIA...WILD
PEACH VILLAGE...JONES CREEK...VAN VLECK...MARKHAM...AND SURFSIDE
BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2865 9598 2858 9622 2872 9619 2872 9626
      2864 9631 2871 9644 2873 9639 2874 9641
      2922 9583 2896 9527 2873 9568 2876 9566
      2871 9593 2863 9596 2872 9570 2844 9632
TIME...MOT...LOC 2052Z 272DEG 44KT 2917 9583 2867 9644

40

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 4:32 AM CDTSmall Craft AdvisoryHGX41 hr
Apr 20, 10:32 AM CDTSevere Thunderstorm WarningHGXHouston, Polk, Trinity28 min
Apr 20, 10:58 AM CDTSpecial Weather StatementHGXTrinity47 min
Apr 20, 1:34 PM CDTSpecial Weather StatementHGXPolk26 min
Apr 20, 1:45 PM CDTSpecial Weather StatementHGXAustin30 min
Apr 20, 2:00 PM CDTSpecial Weather StatementHGXAustin, Colorado, Waller45 min
Apr 20, 2:31 PM CDTSpecial Weather StatementHGXJackson59 min
Apr 20, 2:43 PM CDTSpecial Weather StatementHGXWalker47 min
Apr 20, 2:53 PM CDTSpecial Weather StatementHGXHarris52 min
Apr 20, 3:11 PM CDTSevere Thunderstorm WarningHGXFort Bend, Wharton38 min
Apr 20, 3:14 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris, Montgomery31 min
Apr 20, 3:24 PM CDTSevere Thunderstorm WarningHGXFort Bend, Jackson, Matagorda, Wharton35 min
Apr 20, 3:39 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Harris, Liberty, Montgomery36 min
Apr 20, 3:46 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Matagorda, Wharton29 min
Apr 20, 3:47 PM CDTSpecial Marine WarningHGX58 min
Apr 20, 3:48 PM CDTSpecial Marine WarningHGX57 min
Apr 20, 3:51 PM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Fort Bend, Galveston, Harris, Liberty24 min
Apr 20, 3:55 PM CDTSpecial Weather StatementHGXMatagorda50 min
Apr 20, 4:08 PM CDTSpecial Marine WarningHGX67 min
Apr 20, 4:10 PM CDTSevere Thunderstorm WarningHGXBrazoria, Galveston65 min
Apr 20, 4:41 PM CDTSevere Thunderstorm WarningHGXGalveston34 min
Apr 20, 4:42 PM CDTSpecial Marine WarningHGX63 min
Apr 20, 4:42 PM CDTSpecial Marine WarningHGX48 min
Apr 20, 5:02 PM CDTSpecial Weather StatementHGXChambers43 min
Apr 20, 5:06 PM CDTSpecial Marine WarningHGX54 min
Apr 20, 5:46 PM CDTSpecial Marine WarningHGX59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.